Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 34, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 7, 2010, 3:53 AM PST for Modoc County, Siskiyou County, California; Jackson County, Klamath County, Lake County, Oregon. It took effect at Dec 7, 2010, 10:00 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2010, 3:53 AM PST (11:53 UTC)
- In effect from
- Dec 7, 2010, 10:00 AM PST
- Expired
- Dec 8, 2010, 7:24 AM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 93 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS76 KMFR 071153 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 353 AM PST TUE DEC 7 2010 ...STRONG WINDS MOVING THROUGH THE REGION THIS AFTERNOON INTO WEDNESDAY FOR PORTIONS OF SOUTHERN OREGON AND NORTHERN CALIFORNIA... .A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS AFTERNOON AND MOVE INLAND ACROSS SOUTHERN OREGON AND NORTHERN CALIFORNIA TUESDAY NIGHT INTO WEDNESDAY. STRONG SOUTH WINDS WILL AFFECT MANY AREAS. CAZ081-080000- /O.UPG.KMFR.HW.A.0019.101208T0000Z-101208T1200Z/ /O.NEW.KMFR.WI.Y.0034.101207T1800Z-101208T0300Z/ /O.EXB.KMFR.HW.W.0033.101208T0300Z-101208T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 353 AM PST TUE DEC 7 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: SOUTHEAST AND SOUTH WINDS WILL INCREASE LATE THIS MORNING INTO THIS AFTERNOON TO ADVISORY LEVEL...AND THEN BECOME STRONGER TONIGHT. * WINDS: SOUTHEAST AND SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED DURING THE ADVISORY PERIOD. SOUTH WINDS WILL THEN INCREASE FURTHER THIS EVENING AND OVERNIGHT TO 40 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * IMPACTS: ALL VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...ARE LIKELY TO BE DIFFICULT TO HANDLE...ESPECIALLY DURING THE WARNING PERIOD. HIGHWAY 97 AND INTERSTATE 5 NORTH OF MOUNT SHASTA TO SOUTH OF YREKA WILL EXPERIENCE THE HIGHEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS GREATER THAN OR EQUAL TO 40 MPH WITH GUSTS GREATER THAN OR EQUAL TO 58 MPH ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING EXTREMELY DIFFICULT AND CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES...ESPECIALLY WITH LIGHT LOADS...SHOULD CONSIDER DELAYING TRAVEL DURING THE WARNING PERIOD. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ031-080000- /O.UPG.KMFR.HW.A.0019.101208T0300Z-101208T1800Z/ /O.EXB.KMFR.HW.W.0033.101208T0300Z-101208T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 353 AM PST TUE DEC 7 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE TUESDAY EVENING AND REMAIN STRONG THROUGH WEDNESDAY MORNING. * WINDS: SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 TO 80 MPH WILL BE POSSIBLE WITH THE STRONGEST WINDS NORTH OF PAISLEY NEAR SUMMER LAKE. * IMPACTS: ALL VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...WILL EXPERIENCE DIFFICULTY DRIVING ALONG HIGHWAYS 31 AND 395...ESPECIALLY IN THE VICINITY OF SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ021-022-080000- /O.CON.KMFR.HW.W.0033.101207T2100Z-101208T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 353 AM PST TUE DEC 7 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE TUESDAY MORNING THROUGH AFTERNOON. WINDS ARE EXPECTED TO BE STRONGEST BY LATE EVENING TUESDAY. A DECREASE IS EXPECTED AFTER MIDNIGHT TUESDAY. * WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. AT THE COASTAL HEADLANDS INCLUDING CAPE SEBASTIAN... CAPE FERRELO...CAPE BLANCO...AND CAPE ARAGO...SOUTH WINDS OF 40 TO 60 MPH WILL LIKELY DEVELOP WITH GUSTS TO UP TO 85 MPH. * IMPACTS: WINDS COULD CAUSE TREE BRANCHES OR TREES TO FALL INTO POWER LINES WHICH COULD CAUSE POWER OUTAGES. VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...WILL EXPERIENCE HANDLING DIFFICULTY. THE HIGHEST IMPACT IS EXPECTED TO BE BETWEEN CAPE BLANCO AND PORT ORFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ030-080000- /O.NEW.KMFR.WI.Y.0034.101208T0300Z-101208T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 353 AM PST TUE DEC 7 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: SOUTH AND SOUTHWEST WINDS WILL INCREASE THIS EVENING AND PERSIST THROUGH MUCH OF WEDNESDAY MORNING BEFORE DIMINISHING. * WINDS: SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH ESPECIALLY OVER HIGHER TERRAIN OPEN TO THE SOUTH. * IMPACTS: EXPOSED PORTIONS OF HIGHWAY 140 EAST OF KLAMATH FALLS AND WEST OF LAKEVIEW...TO INCLUDE THE SOUTH SIDE OF BLY MOUNTAIN. HIGHWAY 31 NEAR SILVER LAKE TO 97 WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-080000- /O.NEW.KMFR.WI.Y.0034.101208T0300Z-101208T1500Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 353 AM PST TUE DEC 7 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY. * TIMING: SOUTHEAST WINDS WILL INCREASE THIS EVENING...PEAK AROUND MIDNIGHT...AND THEN DIMINISH AROUND SUNRISE WEDNESDAY MORNING. * WINDS: SOUTHEAST TO SOUTH WINDS 25 TO 35 MPH WITH GUSTS 35 TO 55 MPH AREA EXPECTED. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR AROUND THE MOUNT ASHLAND EXIT OF INTERSTATE FIVE...AS WELL AS FROM ASHLAND TO PHOENIX. * IMPACTS: VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...WILL EXPERIENCE HANDLING DIFFICULTIES DURING THE ADVISORY PERIOD. ADDITIONALLY THESE WINDS WILL BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS AND CAUSING BRANCHES AND WEAKER TREES TO BREAK OR FALL...WHICH COULD AFFECT POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-080000- /O.NEW.KMFR.WI.Y.0034.101208T0900Z-101209T0000Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 353 AM PST TUE DEC 7 2010 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. * TIMING: LATE TONIGHT THROUGH LATE WEDNESDAY AFTERNOON. * WINDS: SOUTHWEST AND WEST WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS 45 TO 55 MPH ALONG AND NEAR THE WARNER MOUNTAINS. * IMPACTS:THESE WINDS WILL PRIMARILY AFFECT AREAS ALONG AND NEAR THE WARNER MOUNTAINS TO INCLUDE HIGHWAY 299 THROUGH CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUTZ
3 follow-up statements
053 WWUS76 KMFR 072215 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PST TUE DEC 7 2010 .A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS AFTERNOON THEN MOVE INLAND THIS EVENING. THE COLD FRONT WILL MOVE ACROSS THE REST OF THE REGION LATE TONIGHT AND WEDNESDAY MORNING. CAZ081-081200- /O.CON.KMFR.HW.W.0033.101208T0300Z-101208T1500Z/ /O.CON.KMFR.WI.Y.0034.000000T0000Z-101208T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 215 PM PST TUE DEC 7 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AND BECOME STRONGEST OVERNIGHT. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS: ALL VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...ARE LIKELY TO BE DIFFICULT TO HANDLE...ESPECIALLY DURING THE WARNING PERIOD. HIGHWAY 97 AND INTERSTATE 5 NORTH OF MOUNT SHASTA TO SOUTH OF YREKA WILL EXPERIENCE THE HIGHEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS GREATER THAN OR EQUAL TO 40 MPH WITH GUSTS GREATER THAN OR EQUAL TO 58 MPH ARE EXPECTED. WINDS THIS STRONG MAKE DRIVING EXTREMELY DIFFICULT AND CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES...ESPECIALLY WITH LIGHT LOADS...SHOULD CONSIDER DELAYING TRAVEL DURING THE WARNING PERIOD. && $$ ORZ021-022-081200- /O.CON.KMFR.HW.W.0033.000000T0000Z-101208T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 215 PM PST TUE DEC 7 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON THEN BECOME STRONGEST LATE THIS EVENING. WINDS WILL DECREASE AFTER 4 AM TUESDAY. * WINDS: SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. AT THE COASTAL HEADLANDS INCLUDING CAPE SEBASTIAN... CAPE FERRELO...CAPE BLANCO...AND CAPE ARAGO...SOUTH WINDS OF 40 TO 60 MPH WILL LIKELY DEVELOP WITH GUSTS TO UP TO 75 MPH. * IMPACTS: WINDS COULD CAUSE TREE BRANCHES OR TREES TO FALL INTO POWER LINES WHICH COULD CAUSE POWER OUTAGES. VEHICLES... ESPECIALLY THOSE THAT ARE HIGH PROFILE...WILL EXPERIENCE HANDLING DIFFICULTY. THE HIGHEST IMPACT IS EXPECTED TO BE BETWEEN CAPE BLANCO AND PORT ORFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ031-081200- /O.CON.KMFR.HW.W.0033.101208T0300Z-101208T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 215 PM PST TUE DEC 7 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE THIS EVENING AND REMAIN STRONG THROUGH WEDNESDAY MORNING. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE LIKELY. EXPECT THE STRONGEST WINDS ALONG HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. * IMPACTS: ALL VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...WILL EXPERIENCE DIFFICULTY DRIVING ALONG HIGHWAYS 31 AND 395...ESPECIALLY IN THE VICINITY OF SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ030-081200- /O.CON.KMFR.WI.Y.0034.101208T0300Z-101208T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 215 PM PST TUE DEC 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY. * TIMING: SOUTH AND SOUTHWEST WINDS WILL INCREASE THIS EVENING AND PERSIST THROUGH WEDNESDAY MORNING BEFORE DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: EXPOSED PORTIONS OF HIGHWAY 140 EAST OF KLAMATH FALLS AND WEST OF LAKEVIEW...TO INCLUDE THE SOUTH SIDE OF BLY MOUNTAIN. HIGHWAY 31 NEAR SILVER LAKE TO 97 WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ026-081200- /O.CON.KMFR.WI.Y.0034.101208T0300Z-101208T1500Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 215 PM PST TUE DEC 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY. * TIMING: SOUTHEAST WINDS WILL BEGIN TO INCREASE THIS AFTERNOON THEN INCREASE FURTHER THIS EVENING. WINDS WILL BEGIN TO DIMINISH AROUND SUNRISE WEDNESDAY MORNING. * WINDS: SOUTHEAST TO SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH OVERNIGHT. THE STRONGEST WINDS ARE MOST LIKELY TO OCCUR AROUND THE MOUNT ASHLAND EXIT OF INTERSTATE FIVE AND FROM ASHLAND TO PHOENIX. * IMPACTS: VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE... WILL EXPERIENCE HANDLING DIFFICULTIES DURING THE ADVISORY PERIOD. ADDITIONALLY THESE WINDS WILL BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS AND CAUSING BRANCHES AND WEAKER TREES TO BREAK OR FALL...WHICH COULD AFFECT POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-081200- /O.CON.KMFR.WI.Y.0034.101208T0900Z-101209T0000Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 215 PM PST TUE DEC 7 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST WEDNESDAY. * TIMING: LATE TONIGHT THROUGH LATE WEDNESDAY AFTERNOON. * WINDS: SOUTHWEST AND WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH ALONG AND NEAR THE WARNER MOUNTAINS. * IMPACTS:THESE WINDS WILL PRIMARILY AFFECT AREAS ALONG AND NEAR THE WARNER MOUNTAINS TO INCLUDE HIGHWAY 299 THROUGH CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RH
490 WWUS76 KMFR 081143 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 343 AM PST WED DEC 8 2010 .A STRONG COLD FRONT WILL CONTINUE TO PUSH MODERATE TO STRONG WINDS ACROSS THE SHASTA VALLEY AND EAST SIDE THROUGH LATE THIS MORNING. CAZ081-081800- /O.CAN.KMFR.HW.W.0033.000000T0000Z-101208T1500Z/ /O.NEW.KMFR.WI.Y.0035.101208T1143Z-101208T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 343 AM PST WED DEC 8 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: MODERATE AND GUSTY SOUTH WINDS WILL CONTINUE UNTIL LATE MORNING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 35 TO 45 MPH. * IMPACTS: HIGH PROFILE VEHICLES SHOULD CONTINUE TO USE EXTRA CAUTION AS THESE WINDS WILL CAUSE STEERING DIFFICULTY FOR DRIVERS. HIGHWAY 97 AND INTERSTATE 5 NORTH OF MOUNT SHASTA TO SOUTH OF YREKA WILL CONTINUE TO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-081245- /O.CAN.KMFR.HW.W.0033.000000T0000Z-101208T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 343 AM PST WED DEC 8 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. SOUTH WINDS HAVE DIMINISHED AND WILL CONTINUE WELL BELOW WARNING LEVELS TODAY. $$ ORZ026-081245- /O.CAN.KMFR.WI.Y.0034.000000T0000Z-101208T1500Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 343 AM PST WED DEC 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS HAVE DIMINISHED ACROSS THE AREA SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ ORZ031-081800- /O.CON.KMFR.HW.W.0033.000000T0000Z-101208T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 343 AM PST WED DEC 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: WINDS WILL CONTINUE INCREASE EARLY THIS MORNING AND THEN WILL REMAIN STRONG THROUGH LATE MORNING. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 TO 70 MPH ARE EXPECTED. THE STRONGEST WINDS ARE LIKELY TO OCCUR ALONG HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE. * IMPACTS: ALL VEHICLES...ESPECIALLY THOSE THAT ARE HIGH PROFILE...WILL EXPERIENCE DIFFICULTY DRIVING ALONG HIGHWAYS 31 AND 395...ESPECIALLY IN THE VICINITY OF SUMMER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ085-081800- /O.EXT.KMFR.WI.Y.0034.000000T0000Z-101208T1800Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 343 AM PST WED DEC 8 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: MODERATE TO STRONG GUSTY WINDS WILL CONTINUE THROUGH LATE MORNING. * WINDS: SOUTHWEST AND WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 TO 55 MPH ALONG AND NEAR THE WARNER MOUNTAINS. * IMPACTS:THESE WINDS WILL PRIMARILY AFFECT AREAS ALONG AND NEAR THE WARNER MOUNTAINS TO INCLUDE HIGHWAY 299 THROUGH CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-081800- /O.CON.KMFR.WI.Y.0034.000000T0000Z-101208T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 343 AM PST WED DEC 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: SOUTH AND SOUTHWEST WINDS WILL PERSIST THROUGH LATE MORNING BEFORE DIMINISHING. * WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * IMPACTS: EXPOSED PORTIONS OF HIGHWAY 140 EAST OF KLAMATH FALLS AND WEST OF LAKEVIEW...TO INCLUDE THE SOUTH SIDE OF BLY MOUNTAIN. HIGHWAY 31 NEAR SILVER LAKE TO 97 WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUTZ
097 WWUS76 KMFR 081524 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 724 AM PST WED DEC 8 2010 ORZ031-081630- /O.CAN.KMFR.HW.W.0033.000000T0000Z-101208T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 724 AM PST WED DEC 8 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS CONTINUE TO DECREASE BUT WILL REMAIN GUSTY IN SOME AREAS THE REST OF THE MORNING. $$ CAZ081-081630- /O.CAN.KMFR.WI.Y.0035.000000T0000Z-101208T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 724 AM PST WED DEC 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. EXPECT SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES THE REST OF THE MORNING. $$ CAZ085-ORZ030-081630- /O.CAN.KMFR.WI.Y.0034.000000T0000Z-101208T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 724 AM PST WED DEC 8 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ RH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 6, 9:16 PM PST, 6 hours 37 minutes earlier.
Area forecast discussion, Dec 6, 9:16 PM PST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
916 PM PST MON DEC 6 2010
.DISCUSSION...MADE SOME UPDATES TO THE FORECAST THIS EVENING. RAIN
HAS BEEN FALLING ACROSS THE COAST AND TWO SHORT WAVES ARE SEEN IN
IR SATELLITE THAT WILL ALLOW CHANCES TO INCREASE THROUGH THE
REMAINDER OF THE NIGHT. THE FIRST WAVE IS MOVING INLAND ACROSS THE
COAST RIGHT NOW AND ANOTHER WILL MOVE ACROSS AFTER MIDNIGHT.
HIGHER POPS WERE NEEDED CONSIDERING THE COMBINATION OF THE TWO
WAVES AND CONSIDERING CURRENT OBSERVED PRECIPITATION.
SOUTH WINDS WILL BE INCREASING OVER THE REGION THROUGH TUESDAY
NIGHT. HAVE UPGRADED THE CURRENT HIGH WIND WATCH FOR THE COAST TO
A WARNING AND BUMPED UP THE START TIME TO 1 PM TUESDAY. AS FOR THE
INLAND WATCHES...FEEL THE CHANCES FOR ADVISORY CONDITIONS ACROSS
THE ROGUE...SHASTA VALLEY...AND SUMMER LAKE AREAS IS HIGH. HAVE
OPTED TO ALLOW SOME MORE TIME ON THE WATCH AND CURRENT NIGHT
SHIFT IS GOING TO MAKE A DECISION ON ANY NECESSARY WARNINGS.
&&
.MARINE...INCREASING WINDS AND SEAS ARE ON TAP THROUGH TUESDAY
NIGHT AS PRESSURE GRADIENTS INCREASE IN RESPONSE TO A STRONG LOW
MOVING THROUGH THE GULF OF ALASKA. HAVE UPGRADED THE GALE AND
HAZARDOUS SEAS WATCHES FOR THE INNER WATERS TO WARNINGS.
&&
.AVIATION...WITH THE EXCEPTION OF MOUNT SHASTA CITY...VFR
CONDITIONS CONTINUE THROUGH THIS EVENING FOR ALL TERMINALS. AN
OCCLUDED FRONT MOVES INTO SOUTHWEST OREGON TONIGHT RESULTING IN
LOWERING CIGS ALONG THE COAST. INLAND CIGS WILL LOWER...BUT SHOULD
REMAIN VFR WITH LOCAL MVFR. THE MAIN CONCERN TONIGHT INTO TUESDAY
WILL BE THE POTENTIAL FOR WIND SPEED SHEAR AT THE COAST AND
POSSIBLY INTO THE UMPQUA BASIN.
&&
.PREV DISCUSSION... /ISSUED 211 PM PST MON DEC 6 2010/
DISCUSSION...CURRENT SATELLITE IMAGE SHOWS A STRONG UPPER LOW OUT
NEAR 45 N AND 149 W. AHEAD OF THE LOW IS A STRONG COLD FRONT WHICH
WILL BRING INCREASING WINDS OVER THE MARINE WATERS TONIGHT...THEN
ALONG THE COAST TUESDAY MORNING. PRIOR TO THAT...AN OCCLUDED FRONT
MOVES THROUGH THE AREA TONIGHT AND WILL BRING RAIN MAINLY TO THE
COAST RANGE. SOME LIGHT RAIN COULD MAKE IT INTO THE UMPQUA BASIN AND
CASCADES...BUT ANYTHING WOULD BE LIGHT.
THE MAIN IMPACT ON TUESDAY WILL BE GUSTY WINDS ALONG THE COAST AND
SHASTA VALLEY. AS THE COLD FRONT SLOWLY INCHES TOWARDS THE COAST.
THE MODELS SUGGEST WINDS COULD GET CLOSE TO WARNING CRITERIA AT THE
COAST...BUT THE WIND DIRECTION BETWEEN 925 AND 850 MB SUGGEST THE
STRONGEST WINDS SHOULD BE BETWEEN GOLD BEACH AND CAPE BLANCO.
PRECIPITATION TUESDAY SHOULD REMAIN MAINLY OFFSHORE UNTIL THE FRONT
MOVES INLAND TUESDAY NIGHT.
AS PREVIOUSLY MENTIONED...THE FRONT MOVES INLAND TUESDAY NIGHT AND
WILL BRING INCREASING PRECIPITATION...MAINLY ALONG AND WEST OF THE
CASCADES DUE TO A MOIST WESTERLY FLOW ALOFT. THE WIND IMPACT THEN
SHIFTS EAST OF THE CASCADES EFFECTING MOSTLY LAKE COUNTY. HOWEVER
THE MODEL SOUNDINGS SAMPLED EAST OF THE CASCADES SUGGEST THERE MAY
BE ENOUGH OF AN INVERSION TO PREVENT THE STRONGER WINDS FROM MIXING
DOWN AT THE SURFACE. SO IT MAY BE THAT THE STRONGEST WINDS WILL BE
OVER THE HIGHER TERRAIN.
THE FRONT WILL STALL AND WEAKEN DURING THE DAY WEDNESDAY. AT THE
SAME TIME 500 MB HEIGHTS WILL INCREASE WHICH WILL RESULT IN SHOWERS
DECREASING IN THE AFTERNOON.
WEAK LOW PRESSURE FORMS ALONG A FRONTAL BOUNDARY THURSDAY AFTERNOON
BRINGING INCREASING PRECIPITATION TO SOUTHWEST OREGON.
REGARDING SNOW LEVELS....THEY ARE EXPECTED TO REMAIN HIGH ENOUGH
WHERE MAJOR ROADWAYS WILL NO BE IMPACTED. HOWEVER IT WILL WARRANT
CLOSE WATCHING OVERNIGHT TUESDAY INTO WEDNESDAY MORNING NEAR THE
MOUNT SHASTA REGION. PETRUCELLI
LONG TERM...THE GFS AND ECMWF FORECAST A FLAT RIDGE OVER THE REGION
EARLY ON IN THE EXTENDED PERIOD...THEN THE RIDGE AMPLIFIES SOMEWHAT
OVER THE WEEKEND. THE MOIST SOUTHWEST FLOW FROM OFF THE EAST PACIFIC
WILL BE DIRECTED FURTHER TO OUR NORTH. BY LATER MONDAY BOTH MODELS
SHIFT THE RIDGE EAST TO OVER THE GREAT BASIN. THIS WILL ALLOW AN
OFFSHORE COLD FRONT TO MOVE CLOSER TO THE COAST WITH AN INCREASING
THREAT OF RAIN BY WEDNESDAY. HOLTZ
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY FOR
ORZ021-022.
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR ORZ031.
CA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM
PST TUESDAY FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 1 PM TUESDAY TO 10 PM PST WEDNESDAY
FOR PZZ350-356.
GALE WARNING FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST TUESDAY
FOR PZZ350-356.
GALE WARNING UNTIL 4 AM PST WEDNESDAY FOR PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST WEDNESDAY FOR PZZ370-376.Hazardous weather outlook, Dec 7, 1:51 AM PST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 151 AM PST TUE DEC 7 2010 ORZ021-022-081800- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 151 AM PST TUE DEC 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WARNING WILL GO INTO EFFECT AT 1 PM PST TUESDAY AND CONTINUE UNTIL 4 AM PST WEDNESDAY. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-081800- CENTRAL SISKIYOU COUNTY- 151 AM PST TUE DEC 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. PLEASE SEE LATEST WATCH MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-081800- CENTRAL AND EASTERN LAKE COUNTY- 151 AM PST TUE DEC 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. PLEASE SEE LATEST WATCH MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OTTENWELLER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 8:59 PM PST | High Wind Warning | MFR | Siskiyou | 34 hr |
Nearby
Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.